Texas, 2018Damaging Wind in Texas, June 13, 2018
June 13, 2018 · NWS LUB · 1 event in 1 county or zone
Late on the 12th into the early morning hours of the 13th, a Mesoscale Convective System moved southeast out of the central Texas Panhandle. Although most storms in the complex were not severe, one severe wind gust to 58 mph was reported at the Childress Municipal Airport by the ASOS.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late on the 12th into the early morning hours of the 13th, a Mesoscale Convective System moved southeast out of the central Texas Panhandle. Although most storms in the complex were not severe, one severe wind gust to 58 mph was reported at the Childress Municipal Airport by the ASOS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 12, 11:23 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 12, 11:23 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1223 AM CDT Wed Jun 13 2018
.AVIATION...
A complex of thunderstorms across the Texas Panhandle is expected
to drift southward through 08Z. Most forecast guidance suggests
that the activity will diminish before reaching any of our
terminals (KLBB/KPVW/KCDS) though there is some risk of
maintenance through the overnight hours. As storms collapse, they
will throw out strong outflow winds which are difficult to discern
at night. Otherwise, VFR is expected outside of convective
activity.
PREV DISCUSSION... /issued 321 PM CDT Tue Jun 12 2018/
DISCUSSION...
Remnants of last nights convective complex have continued south-
southwest crossing the Red River into north Texas, with fairly
well defined mid level outflows spread as far west as the eastern
Texas Panhandle and northern Rolling Plains where cumulus has
lately began to bubble. Further northwest, cumulus along the
Sangre de Cristo and Raton Mesa thus far hasn't produced
lightning, but appears close. Most solutions show mixed potential
for both areas to produce some amount of thunder with a general
south-southeast movement expected through the evening and night.
Further south, in our western counties, the surface trough remains
weakly convergent and strong heating was nearing convective
temperatures around the 100 degree mark, but seeing only minimal
cumulus development so far. Solutions have trended a bit lower on
thunder coverage this area in the past several hours. Should
anything develop, however, there could be high-based storms with
strong outflow wind gust potential.
We are more or less holding on to minimal thunder chances
overnight, perhaps slightly better in our northern counties with
proximity to any overnight convective systems emanating to our
north-northwest, though shear only minimally favorable for
organization. And perhaps activity could still be near our north
or northeast border around day break Wednesday, where a minimal
mention of thunder also appears valid. Temperatures for Wednesday
are problematic, dependent on arrival of an outflow from activity
to our north, with best likelihood of lower temperatures in our
northeast. If the outflow whimpers out, look for our forecast
highs to be too low.
Thursday and Friday, probably Saturday too, likely dominated by
the upper ridge centered overhead initially before recentering far
to our east late Saturday and Sunday. Hot and dry seems likely
though how warm up for debate. Trended a little above most
guidance for now.
Still decent prospects for moisture improvement beginning late
weekend into the early or middle part of next week, as the next
upper low over the west looks more solid. This should scoop up the
tropical remnants near Baja into the southwest to our west late in
the week, hopefully bringing good rainfall chances from the
southern into the central Rockies, before height falls and maybe a
frontal boundary interact with improved moisture in our area
mainly early next week when chance thunder looks best. Lots yet
to be ironed out with this pattern adjustment, which appears only
temporary before heights should rebuild again late next week.
Stay tuned. RMcQueen
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
99/99/26
Hazardous weather outlook, Jun 12, 11:27 PM CST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1227 AM CDT Wed Jun 13 2018
TXZ021>044-131730-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1227 AM CDT Wed Jun 13 2018
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...Tonight
Isolated thunderstorms will move into the southern Texas
Panhandle tonight. Any storms that develop will bring a risk of
wind gusts to 55 mph.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 12, 11:20 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1220 AM CDT WED JUN 13 2018
TXZ022>024-130545-
Briscoe TX-Swisher TX-Castro TX-
1220 AM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CASTRO...SWISHER AND NORTHWESTERN
BRISCOE COUNTIES UNTIL 1245 AM CDT...
At 1218 AM CDT, Doppler radar was tracking a thunderstorm outflow
boundary along a line extending from near Hereford to 7 miles
southeast of Buffalo Lake to 11 miles northeast of Wayside. Movement
was south at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this boundary which
is well south of the thunderstorm activity.
Locations impacted include...
Tulia, Dimmitt, Silverton, Happy, Easter, Mackenzie Reservoir and
Nazareth.
A severe thunderstorm watch remains in effect until 200 AM CDT for
the Panhandle of Texas.
LAT...LON 3475 10127 3446 10116 3445 10251 3475 10249
TIME...MOT...LOC 0518Z 352DEG 25KT 3490 10238 3481 10205 3493 10144
26
Local storm report, Jun 13, 1:40 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
240 AM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 2 NNE CHILDRESS 34.46N 100.20W
06/13/2018 M58 MPH CHILDRESS TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1800194
JWJThunderstorm Wind, Childress
- When
- June 13, 1:40 AM CST
- Where
- Childress County, (Cds)childress Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.430, -100.300
The ASOS at Childress Municipal Airport reported a wind gust to 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Pennsylvania, June 13, 20186 injured · $5.5 million · EF2 · 3 events
- Hail in Colorado, June 13, 2018$169 million · 3 in hail · 13 events
- Flash Flooding and Flood in Iowa, June 13 to 14, 2018$510,000 · 2 in hail · 47 events
- Flash Flood in Ohio, June 13, 2018$1.3 million · 1 event
- Lightning Strike in Florida, June 13, 2018$500,000 · 1 event
- Hail and Damaging Winds in New York, June 13, 2018$129,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, June 13, 2018$115,000 · 50 kt wind · 9 events
- Flooding and Damaging Winds in Indiana, June 13, 2018$95,000 · 56 kt wind · 9 events
- Lightning Strike in Illinois, June 13, 2018$100,000 · 1 event
- Tornado in Pennsylvania, June 13, 2018EF1 · 1 event
- Tornado and Flash Flooding in Arkansas, June 13 to 14, 2018$5,000 · EF0 · 23 events
- Lightning Strike in Louisiana, June 13, 2018$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750260.